Alert archive / Illinois / Tornado Warnings in 2011
Tornado Warning 181, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 21, 2011, 8:06 PM CDT for 4 counties in Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2011, 8:06 PM CDT (01:06 UTC)
- Expired
- Jun 21, 2011, 8:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Franklin County, IL, Hamilton County, IL, Jefferson County, IL, Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 76 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:22 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3122 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 15.3
The text
As transmitted, in the capitals the NWS used until 2016.
191
WFUS53 KPAH 220106
TORPAH
ILC055-065-081-191-220145-
/O.NEW.KPAH.TO.W.0181.110622T0106Z-110622T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
806 PM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHERN HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHEASTERN JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHWESTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 845 PM CDT.
* AT 803 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 17
MILES WEST OF MCLEANSBORO...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS INCLUDE...
MCLEANSBORO AND MACEDONIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A HOME OR BUILDING.
ABOUT HALF OF TORNADO DEATHS OCCUR IN MOBILE HOMES. IF YOU ARE IN ONE
NOW...MOVE IMMEDIATELY TO A MORE SUBSTANTIAL SHELTER SUCH AS A NEARBY
HOME.
&&
LAT...LON 3807 8840 3798 8887 3809 8893 3826 8861
3825 8847 3824 8839
TIME...MOT...LOC 0105Z 244DEG 32KT 3806 8881
$$2 follow-up statements
973
WWUS53 KPAH 220133
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
833 PM CDT TUE JUN 21 2011
ILC055-065-081-191-220145-
/O.CON.KPAH.TO.W.0181.000000T0000Z-110622T0145Z/
JEFFERSON IL-WAYNE IL-FRANKLIN IL-HAMILTON IL-
833 PM CDT TUE JUN 21 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTHERN
HAMILTON...NORTHEASTERN FRANKLIN...SOUTHWESTERN WAYNE AND
SOUTHEASTERN JEFFERSON COUNTIES IN SOUTH CENTRAL ILLINOIS...
AT 830 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
THIS STORM WAS LOCATED 5 MILES NORTHEAST OF MACEDONIA...MOVING EAST
AT 25 MPH.
LOCATIONS INCLUDE MCLEANSBORO AND BELLE PRAIRIE CITY.
LAT...LON 3807 8840 3798 8887 3809 8893 3826 8861
3825 8847 3824 8839
TIME...MOT...LOC 0133Z 248DEG 23KT 3811 8861
$$582
WWUS53 KPAH 220144
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
844 PM CDT TUE JUN 21 2011
ILC055-065-081-191-220154-
/O.EXP.KPAH.TO.W.0181.000000T0000Z-110622T0145Z/
JEFFERSON IL-WAYNE IL-FRANKLIN IL-HAMILTON IL-
844 PM CDT TUE JUN 21 2011
...THE TORNADO WARNING FOR NORTHERN HAMILTON...NORTHEASTERN
FRANKLIN...SOUTHWESTERN WAYNE AND SOUTHEASTERN JEFFERSON COUNTIES IN
SOUTH CENTRAL ILLINOIS WILL EXPIRE AT 845 PM CDT...
LAT...LON 3807 8840 3798 8887 3809 8893 3826 8861
3825 8847 3824 8839
TIME...MOT...LOC 0144Z 248DEG 23KT 3814 8853
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 21, 7:47 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 21, 7:47 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 747 PM CDT TUE JUN 21 2011 .UPDATE... UPDATED AVN DISCUSSION. NO UPDATE TO PUBLIC DISCUSSION. && .DISCUSSION... MAIN CONCERN IN THE SHORT TERM IS CONVECTIVE POTENTIAL ASSOCIATED WITH THE COLD FRONT. WATER VAPOR LOOPS SHOW IMPRESSIVE SUBTROPICAL MOISTURE PLUME STREAMING NORTHWARD THROUGH THE MISSISSIPPI VALLEY AHEAD OF AN IMPRESSIVE CYCLONE OVER THE UPPER MISSOURI VALLEY. PLENTY OF CONVECTION WAS BLOSSOMING WITHIN THE MOISTURE PLUME...AIDED BY SEASONABLY STRONG DAYTIME HEATING. IN THE SHORT TERM...EXPECT SEVERE WEATHER POTENTIAL TO PERSIST THROUGH THE EVENING UNTIL THE ATMOSPHERE BECOMES RAKED OVER AND NOCTURNAL COOLING TAKES PLACE. COULD NOT RULE OUT ISOLATED SEVERE OVERNIGHT SINCE THERE WILL BE ENOUGH LOW LEVEL INFLOW /AROUND 30 KNOTS AT 850 MB/ TO RECHARGE THE ATMOSPHERE. LOCALLY HEAVY RAIN WILL OCCUR WITH PRECIPITABLE WATER VALUES 1.5 TO 2 INCHES. THE SURFACE FRONT WILL BECOME POORLY DEFINED AS IT CROSSES THE FORECAST AREA WEDNESDAY. SOME CONVECTION MAY REFIRE ALONG AND AHEAD OF A SUBTLE WIND SHIFT AS DAYTIME HEATING INCREASES. DUE TO MEAGER LOW LEVEL CONVERGENCE AND INCREASING DRY AIR ADVECTION JUST OFF THE SURFACE...CONVECTIVE COVERAGE WILL BE LOWER THAN TODAY. THIS IS REFLECTED VERY WELL IN MOS GUIDANCE POPS. HOWEVER...STRONGER MID LEVEL WIND FIELDS WILL BE FAVORABLE FOR ORGANIZED UPDRAFTS AND ISOLATED SEVERE CONVECTION ONCE STORMS BEGIN TO FIRE. IN THE WAKE OF THE WEAK FRONT...MODEST COOLING AND DRYING WILL OCCUR...WITH 850 MB TEMPS FALLING INTO THE MID TEENS. THE PATTERN WILL REMAIN QUITE ACTIVE...HOWEVER. THE FRONT WILL BEGIN A SLIGHT NORTHWARD RETURN THURSDAY NIGHT AND FRIDAY. CONVECTION WILL SPREAD BACK NORTHWARD INTO THE REGION. THROUGH THE WEEKEND...A WEAK BOUNDARY WILL BECOME QUASI STATIONARY OVER THE LOWER OHIO VALLEY AND SOUTHEAST MISSOURI. THE 12Z GEFS MEAN SURFACE PRESSURE PATTERN IS FAVORED. IMPULSES EMBEDDED IN A MODERATELY STRONG WEST NORTHWEST MID LEVEL FLOW WILL KICK OFF SHOWERS AND STORMS IN THE VICINITY OF THE BOUNDARY. TWEAKED POPS UPWARD SLIGHTLY THROUGH THE WEEKEND. EARLY NEXT WEEK...A STRONG MID LEVEL RIDGE WILL BUILD SLIGHTLY EASTWARD FROM THE PLAINS. THIS WILL RESULT IN A SLIGHT WARMING AND DRYING TREND...BUT THIS IS FAR ENOUGH OUT IN THE FUTURE THAT CONFIDENCE IN THE MOVEMENT OF THE RIDGE IS LOW. AS FOR TEMPS...THE GFS MOS GUIDANCE APPEARS CONSISTENTLY TOO WARM...ESPECIALLY WITH DAYTIME HIGHS. THIS HAS BEEN THE CASE THE PAST COUPLE DAYS. && .AVIATION... SRLY SFC WINDS SUSTAINED 10 KTS OR GREATER SHOULD REMAIN GUSTY INTO MID EVE...THEN WILL SLACKEN SOME AND VEER SLIGHTLY OVNGT...PICKING UP AGAIN AFTER SUNRISE AS A WEAK COLD FRONT MOVES THROUGH THE PAH FCST AREA. THE WRN HALF MAY HAVE A TSTM OR TWO AROUND THIS EVE... EVEN AS FAR SOUTH AS KCGI/KPAH...THUS A CB MENTION WAS MADE THERE. VFR CONDITIONS CAN BE EXPECTED OUTSIDE ANY CONVECTION. THE ONLY EXCEPTION MAY BE SOME NOCTURNAL MVFR STRATUS THAT MAY AFFECT MAINLY THE ERN HALF OF THE REGION AROUND SUNRISE...INCLUDING KEVV AND KOWB. POPS ARE JUST TOO LOW ATTM TO INCLUDE EVEN CB MENTION IN THE TAFS FOR THE DAYTIME WED. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...MY AVIATION...DB
Hazardous weather outlook, Jun 21, 3:39 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 339 PM CDT TUE JUN 21 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-222045- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 339 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY NORTHWEST OF A LINE FROM OWENSBORO TO MAYFIELD KENTUCKY. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO OR TWO IS POSSIBLE. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM FOR MUCH OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...AND A SMALL PART OF WESTERN KENTUCKY. IN ADDITION TO THE SEVERE WEATHER...LOCALLY HEAVY RAIN WILL OCCUR IN THE STORMS. RAINFALL RATES UP TO TWO INCHES PER HOUR ARE LIKELY IN ISOLATED SPOTS. THIS WILL RESULT IN MINOR FLOODING OF URBAN AND POOR DRAINAGE AREAS. MINOR RIVER FLOODING CONTINUES ON A FEW RIVERS. REFER TO RIVER FLOOD STATEMENTS AND WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AS A WEAK COLD FRONT MOVES EAST. THE MAIN HAZARDS WILL AGAIN BE LARGE HAIL AND DAMAGING WINDS. ONCE THE FRONT MOVES EAST OF THE REGION DURING THE EVENING...A BREAK IN THE STORMS IS EXPECTED FOR LATE WEDNESDAY NIGHT AND THURSDAY MORNING. THE FRONT WILL MOVE BACK NORTH INTO THE LOWER OHIO VALLEY AND SOUTHEAST MISSOURI BY THE WEEKEND. THIS WILL RESULT IN MORE THUNDERSTORMS FROM THURSDAY EVENING THROUGH THE WEEKEND. ISOLATED SEVERE STORMS ARE POSSIBLE...MOSTLY EACH AFTERNOON AND EVENING. LOCALLY HEAVY RAIN WILL ACCOMPANY SOME STORMS. THE CHANCE OF STORMS WILL SLOWLY DECREASE NEXT WEEK. DANGEROUS LIGHTNING AND HEAVY RAIN WILL BE THE MAIN HAZARDS WITH ANY STORMS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS IS REQUESTED WITHIN THE TORNADO WATCH AREA. ELSEWHERE...ACTIVATION OF SPOTTERS MAY BE REQUESTED THROUGH WEDNESDAY. MY
In the hours before
Local storm report, Jun 21, 5:01 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
501 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND GST 2 W DU QUOIN 38.00N 89.27W
06/21/2011 M56 MPH PERRY IL TRAINED SPOTTER
DELAYED REPORT
&&
PSLocal storm report, Jun 21, 5:24 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
524 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG SESSER 38.09N 89.05W
06/21/2011 FRANKLIN IL EMERGENCY MNGR
WIND GUSTS TO 65 MPH. ABOUT 20 TREES UPROOTED AND BLOWN
DOWN - ABOUT 18 IN DIA. BUILDING UNDER CONSTRUCTION
DOWNTOWN LEVELED.
&&
DPLocal storm report, Jun 21, 6:48 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
648 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG SESSER 38.09N 89.05W
06/21/2011 FRANKLIN IL EMERGENCY MNGR
WIND GUSTS TO 65 MPH. ABOUT 20 TREES UPROOTED AND BLOWN
DOWN - ABOUT 18 IN DIA. BUILDING UNDER CONSTRUCTION
DOWNTOWN LEVELED.
&&
DPLocal storm report, Jun 21, 6:52 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
652 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG SESSER 38.09N 89.05W
06/21/2011 FRANKLIN IL EMERGENCY MNGR
INJURY REPORTED IN SESSER AFTER STORM. MAN REMOVING TREE
FROM ROOF WAS UNJURED. EXTENT OF INJURIES UNKNOWN.
&&
DPLocal storm report, Jun 21, 7:32 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
732 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN DU QUOIN 38.00N 89.24W
06/21/2011 U0.00 INCH PERRY IL EMERGENCY MNGR
HEAVY RAIN AND STREET FLOODING IN DU QUOIN.
&&
DPLocal storm report, Jun 21, 7:36 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
736 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL DU QUOIN 38.00N 89.24W
06/21/2011 E0.88 INCH PERRY IL TRAINED SPOTTER
NICKEL TO DIME SIZE HAIL - HEAVY RAIN -IN DU QUOIN.
&&
DPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:16 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 44 min |
| Jun 21, 7:39 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Jefferson, Perry | 51 min |
| Jun 21, 7:40 PM CDT | Flash Flood Warning | PAH | Franklin, Jackson, Jefferson, Perry | 110 min |
| Jun 21, 8:55 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 25 min |
| Jun 21, 10:37 PM CDT | Areal Flood Advisory | PAH | Jefferson, Perry | 113 min |
| Jun 22, 11:15 AM CDT | River Flood Warning | PAH | Alexander, Pulaski | 11 days |
Nearby
Tornado Warnings in Illinois, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.